Rest is an essential portion of life, and it allows us to perform routine functions. Unfortunately, millions of American’s will deal with sleep disorders annually. The U.S. Centers for Disease Control and Prevention (CDC) released a study that highlights nearly one-third of adultswill not get the recommended amount of sleep every night. For some, it may be stress, and others may be dealing with chronic insomnia or other sleep disorders that keep them from achieving a good nights snooze.
We’ve all struggled to fall asleep at one time or another, but for some, it becomes a chronic condition that leaks into their productivity. It can be defeating when you are exhausted but cannot sleep. The problem has affected humans for centuries, and chemical relief has been a form of relief for many years.
Within the last couple of decades, a new type of sleep aid was introduced to the United States. These are known as Z-drugs, which were created to replace addictive benzodiazepines. It is used as a short-term solution for insomnia. Zimovane is a sleep-aid available by prescription for those struggling to sleep.
Barbiturates and benzodiazepines possess many adverse side effects that make them a poor choice to treat insomnia. Dependency and addiction are among the negative traits brought on by these drugs, and they can cause withdrawal symptoms that require medical attention.
Unfortunately, Zimovane can cause uncomfortable withdrawal symptoms, as well. We will discuss the signs and symptoms of Zimovane withdrawal and how you can get through the process safely.
What Is Zimovane?
Zimovane, which also goes by the name zopiclone, is a prescription insomnia medication. The U.S. Drug Enforcement Administration classifies it as a Schedule IV substance, which means you can only legally possess it with a prescription. Zimovane falls into a broader class of drugs that are known as central nervous system (CNS) depressants. Drugs like barbiturates, alcohol, and opioids also share this class.
As a depressant drug, Zimovane slows down the nervous system by increasing the efficacy of GABA. The drug causes a rush of the neurotransmitter to flood the brain and promote sleep.
Zimovane belongs to a more specific category of substances known as Z-drugs. They are known for having a high affinity to bind to sleep-inducing sites on specific GABA receptors. Z-drugs are the newest sleep medications in a long line of medications dating back to the 1800s.
Those who use Zimovane are likely to develop a tolerance soon after they start using the medicine. Medical professionals urge users to take the smallest possible dose for short periods. If sleep problems persist for more than six weeks, physicians recommend finding alternative treatment options.
What Are The Zimovane Withdrawal Symptoms?
Zimovane addiction has the potential to be severe because of where the drug works on in the brain. Zimovane withdrawal can cause severe effects, and the symptoms can be similar to those of benzodiazepines.
The most common symptoms of Zimovane withdrawal will include:
- Nausea or vomiting
- Gastrointestinal distress
- Abdominal cramps or discomfort
- Panic attacks
- Tachycardia (rapid heartbeat)
- Seizures (although these are fairly rare)
- Rebound insomnia
- Mood swings
- Uncontrollable crying
- Intense cravings
- Excessive sweating
- Shakes or tremors
It is less common, but seizures can occur when someone develops a dependence on the drug. Rebound insomnia is also likely and does not have the same symptoms as standard insomnia. The difference is that rebound insomnia is much more intense symptoms than the user was initially treating. Rebound insomnia can cause someone to lose sleep for days.
What Are The Stages Of The Zimovane Withdrawal Timeline?
Zimovane withdrawal has an established timeline, but the length and severity of withdrawal will vary based on specific factors. These will vary from one person to another, but some of the most common factors include:
- Whether they were abusing Zimovane at the same time as other drugs or alcohol
- How they were taking Zimovane (orally as a tablet or pill, crushed into a powder and snorted, etc.)
- Do they have a history of previous addictions?
- Do they have a co-occurring disorder or mental illness?
- How long Zimovane was abused
- How much Zimovane was taken and how often
One person may be able to finish the withdrawal process with minor interruptions, while others that are heavily addicted can suffer debilitating effects.
While the timeline below is a generalized version of what you can expect, it highlights what you are facing – this includes:
After your last dose, you can expect to feel the initial signs 24 hours later. Some symptoms you may experience include a difficulty to remember simple tasks, mood changes, increased anxiety, confusion, and sweating. The acute state is where you will experience more intense symptoms. It will vary based on the length of time you used Zimovane, the dosage, frequency, and the taper schedule.
Weeks 2 And Beyond
The severe symptoms will dissipate at this point, while others will remain for weeks. Lingering symptoms will include psychological and emotional troubles, which include depression, anxiety, cravings, and difficulty sleeping.
Should I Detox?
Symptoms of Zimovane withdrawal can come on suddenly. Unfortunately, these can be extremely unpredictable, and someone detoxing from Zimovane must at least consider entering into a medical detox. While under the guidance of a medical professional, you will alleviate some of the worst symptoms you may experience. If you do not enter into treatment, the likelihood of severe symptoms, such as seizures or convulsions rises exponentially. If you are alone, you expose yourself to the unknown.
During a stint in detox, clinicians will implement a tapering schedule and reduce the dose gradually. It will minimize your symptoms while the medical staff monitors your vitals. In the event the unknown occurs, you will have a professional team surrounding you that can respond immediately.
Medical detox decreases your odds of relapsing long-term. It can occur when you are attempting to cope with the symptoms of depression, or rebound insomnia. Those who relapse during detox put themselves at a higher risk of an accidental overdose, which can lead to death.